Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jan 7, 1998, 3:59 PM EST for Powell County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 1998, 3:59 PM EST (20:59 UTC)
- Expired
- Jan 7, 1998, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Powell County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 072102 FFWJKL KYC197-080000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 359 PM EST WED JAN 7 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 PM EST FOR PEOPLE IN THE FOLLOWING COUNTY... IN EAST CENTRAL KENTUCKY ...POWELL A FLASH FLOOD WARNING IS IN EFFECT FOR POWELL COUNTY... AT 355 PM POWELL COUNTY DES REPORTED WATER OVER THE ROAD ALONG HARDWICKS CREEK. ADDITION RAINFALL THIS EVENING WILL CAUSE FLASH FLOODING TO CONTINUE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATDER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. GEM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 2:30 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 7, 2:30 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 PM EST WED JAN 7 1998 12Z PROG PKG SHOWS SYSTEM SLOWING DOWN WITH SIGNIFICANT MSTR CONTINUING TO MOVE UP OVER SE KY. GOOD LIFT THROUGH 08/09Z THEN BEGINNING DVM. THETA E RDG OVER EAST KENTUCKY TONIGHT WITH GREATER THAN 1.0 IN PW THROUGH 08/12Z. 94E CALLING FOR FLASH FLOOD GUIDANCE TO BE EXCEEDED THROUGHOUT HSA WITH 5 IN POSSIBLE OVER PART OF CUMBERLAND BASIN. EAST KENTUCKY ALREADY SATURATED. JKL 55/58/39/43 9542 LOZ 67/53/57-42 9422 MARSHALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:41 PM EST | Flash Flood Warning | JKL | Rockcastle | 3 hr |
| Jan 7, 3:48 PM EST | Flash Flood Warning | JKL | Pulaski | 97 min |
| Jan 7, 4:28 PM EST | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Jan 7, 4:41 PM EST | Flash Flood Warning | JKL | McCreary, Wayne | 2 hr |
| Jan 7, 4:53 PM EST | Flash Flood Warning | JKL | Estill, Jackson | 2 hr |
| Jan 7, 4:53 PM EST | Flash Flood Warning | JKL | Fleming, Menifee, Rowan | 2 hr |
| Jan 7, 5:16 PM EST | Flash Flood Warning | JKL | Pulaski | 114 min |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Fleming | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Jackson, Rockcastle | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Estill | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Bath, Menifee, Montgomery, Powell, Rowan | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.